MAUDE Adverse Event Report: SYNTHES GMBH DRIVE ADAPTOR QC FOR 5.0 SCHANZ SCREWS; DRIVER, SURGICAL, PIN

SYNTHES GMBH DRIVE ADAPTOR QC FOR 5.0 SCHANZ SCREWS; DRIVER, SURGICAL, PIN
Catalog Number 393.103
Medical Device Problem Code Device-Device Incompatibility (2919)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 07/18/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H10 additional narrative: d9: complainant part is expected to be returned for manufacturer review/investigation but has yet to be received.H3, h4, h6: without a lot number the device history records review could not be completed.Product was not returned.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that on an unknown date, two devices were stuck.The two pieces fused together.It is unknown when the issue was observed.It is unknown if there is patient involvement.It is unknown if reports of injuries, medical intervention or prolonged hospitalization occurred.This report is for one (1) drive adaptor qc for 5.0 schanz screws.This is report 1 of 1 for complaint (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H3, h4, h6: part # 393.103, synthes lot # ft00232, supplier lot # 48444719, release to warehouse date # 10 feb 2017, supplier # (b)(4).No ncrs were generated during production.Review of the device history record(s) showed that there were no issues during the manufacture of this product, and any sub-components, which would contribute to this complaint condition.The product was returned to depuy synthes for evaluation.The depuy synthes team conducted a visual inspection of the returned device.Visual analysis of the returned sample revealed that the shaft coupling of the drive adaptor qc for 5.0 schanz screws.Was observed worn at the etched lot number information.No other issues were identified.A dimensional inspection was performed for the drive adaptor qc for 5.0 schanz screws and met specifications.A functional test was unable to performed as the mating device was not returned.The complaint condition was not able to be replicated.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.The overall complaint was not confirmed as the observed condition of the drive adaptor qc for 5.0 schanz screws would not contribute to the complained device issue.There is no indication that a design or manufacturing issue has caused the complaint condition and hence the root cause cannot be determined.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.The product was not returned to depuy synthes, however photos were provided for review.The photo investigation revealed that drive adaptor qc for 5.0 schanz screws had condition of two pieces fused together was unverified.Review of provided photos shows that shows that the reported device is in contact with coupling but without having actual device for evaluation and functional test performed on device, cause of the event remains undetermined.Since the device was not returned, a dimensional inspection cannot be performed.The overall complaint was unonfirmed as the observed condition of the drive adaptor qc for 5.0 schanz screws would not contribute to the complained device issue.Based on the investigation findings, potential cause cannot be determined and it has been determined that no corrective and/or preventative action is proposed.There is no indication that a design or manufacturing issue has caused the complaint condition.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.If information is obtained that was not available for this medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
DRIVE ADAPTOR QC FOR 5.0 SCHANZ SCREWS
Common Device Name
DRIVER, SURGICAL, PIN
Manufacturer (Section D)
SYNTHES GMBH
eimattstrasse 3
oberdorf 4436
SZ  4436
Manufacturer (Section G)
MONUMENT
1101 synthes avenue
monument CO 80132
Manufacturer Contact
kate karberg
1302 wright lane east
west chester, PA 19380
3035526892
MDR Report Key17844915
Report Number8030965-2023-12385
Device Sequence Number12556037
Product Code GFC
UDI-Device Identifier10886982199010
UDI-Public(01)10886982199010
Combination Product (Y/N)N
Initial Reporter StateVA
Initial Reporter CountryUK
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number393.103
Device Lot NumberFT00232
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 09/13/2023
Supplement Date Received by Manufacturer10/02/2023
10/26/2023
Initial Report FDA Received Date09/29/2023
Supplement Report FDA Received Date10/18/2023
11/10/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/10/2017
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown